It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Inner Ear Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-14-2007, 12:30 AM   #1
Junior Member
(male)
 
Join Date: Aug 2007
Location: Minneapolis, MN
Posts: 26
StarWars1985 HB User
Need Help! Feeback would be great!

Hello everyone,

My friend told me about this website, and I'm so so glad I found it...it seems like your the "only" one with this nightmare because of the little support groups out there on the internet.

I'll try to be concise as possible here, my short story: I'm 22 years old and was dx by 3 doctors with BPPV about a year ago. Now the strange thing with my condition is I don't just have loose "crystals" but I apparently also have damage to the otolith organs in my right inner ear. They call it a baseline injury of some sort, most likely caused by a virus, however I did not have VN or LABS.


Symptoms:

24/7 on and off severity of inside head dizziness
Brain Fog on and off
Jumpy eyes every now and than, usually when I'm very tired/stressed out
Floor seems to sway and bounce when walking/standing sometimes
Feeling of tilting/things off balance/feeling of pulsion

--------------------------------------------------------------------------
And when I have loose crystals, short 3-15 second burst's of the room spinning + the above symptoms stacked on.

Now my main problem & concern...this is where I need some genuine advice.

For the past 6 months I have been self medicating myself with an ambien every night to sleep, 1.5-3mg of xanax daily and I have been drinking alcohol every now and than. I'm not addicted, I'm simply do this to lessen my symptoms because it is a living hell. And I will be down right honest, when I am under the influence of heavy alcohol, my symptoms virtually dissapear because I know it supresses the nerves.


Now I just started doing VRT last week, a thing called the brandt doraff exercises, now I've been hearing things like the above mentioned what I am taking can "hinder" compensation for the brain. Do you think I need to get off the pills cold turkey and just try to "gruel" it out. My VRT therapist wants me to get on the treadmill too. I just get severe anxiety from this junk and have had too many scary nights. It really sucks because I'm a younger adult and all of my friends have no idea/clue what any of this is or what I am experiencing.

If I could get any real feedback/insight or anyone to help shed some light on my case I would greatly appreciate it. I don't know much about compensation and how this whole thing works.

May the force be with you and god bless,

Shane

 
Sponsors Lightbulb
   
Old 08-14-2007, 04:58 AM   #2
Junior Member
(male)
 
Join Date: Sep 2005
Posts: 37
Rick441 HB User
Re: Need Help! Feeback would be great!

hi
I really relate to what you are going through. Im 34 and suffer 24/7 as well.
Firstly, you have to get off the xanax and avoid the alcohol. Heed your Therapists advice on that. For VRT to take effect you need to make sure your vestibular system isnt suppressed.
As for your friends, trust me, they wont understand. My own family think im a liar and skiver and have told me so. I just hide my condition and dont bother to tell people.

Good luck and dont hesitate to postif you feel the need
Cheers

Last edited by moderator2; 08-14-2007 at 05:42 AM. Reason: Please do not post websites except as described in the posting policy section titled "How to share information".

 
Old 08-14-2007, 07:03 AM   #3
Veteran
(male)
 
Join Date: Nov 2003
Posts: 467
tummy2 HB User
Re: Need Help! Feeback would be great!

Starwars,

I too am a young adult and dealing with this affliction. It has been a nightmare for me as well. I too took xanax at the beginning of this, and although it isn't bad to take small doses to lessen the severity, some state that it can cause compensation of the injury to lag...... For one to get better, its sad to say, but you have to feel miserable so that your body can correct it.

I would get off the medication slowly... drop it down every two days by .25 until you get to .25 itself, then slow down even more. Get off the alcohol cold turkey.... Thats a real issue that can have worse consequences... but it will also act just like the xanax... surpressing your vestibular system.

Remember, when you stop taking the xanax and stop drinking the alcohol, you may experience a rebound where you dont feel so great.. this should pass after a little while.

The treadmill is good.. But very challenging for the vestibular system.. start walking on it.... then increase slowly.

 
Old 08-14-2007, 08:51 AM   #4
Veteran
(male)
 
Join Date: Nov 2003
Posts: 467
tummy2 HB User
Re: Need Help! Feeback would be great!

Rick,

I am really sorry that your family think you are lying about your condition. Some people are just absoluetly ignorant and cruel.

You know my doctor came down with Labs... the same guy who treated me.. Even though this particular doctor did not say I was fine and did not downplay my symptoms, I could not help but think.. Now he must understand real well..... I only know he got sick with this because he was one of my parents friends.... but nevertheless.

It stinks to not have a good support system... Everyone here understands

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 07:18 PM
I'm in dire need of advice about my asthma/situation Edgie Asthma 4 04-23-2010 11:13 PM
No help for traveler emmie9 Back Problems 1 04-20-2010 11:52 AM
Help/Advice neededASAP -Fentanyl detox, pain pat. abused meds will need meds in futre Confused089 Abuse Support 34 07-06-2008 05:33 PM
help me, i need motivation, a purpose... skyangel_4_ever Depression 7 04-30-2006 02:12 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



bindar (20), studyin (13), Amy1007 (12), Notdiggingdizzy (12), lovineachday (9), hbep (9), Wowwweee (7), missy7777 (6), lefta (6), warpony2310 (6)

Site Wide Totals

teteri66 (1162), MSJayhawk (992), Apollo123 (891), Titchou (827), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 02:44 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!